# SDR 2011F00168

- Difficulty date: August 3, 2011
- Submitted: August 5, 2011
- Operation: Air carrier
- Aircraft: N43FC
- Make and model: Cessna 650
- Aircraft serial: 6507087
- System (JASC): 3460 · Flight Management Computing Hardware System
- Part: Fms
- Part number: 1835501020001
- Part serial: 1160
- Condition: Failed
- Part time: 838 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE ENROUTE, FLIGHT CREW SMELLED AND SAW SMOKE IN THE COCKPIT. CREW HAD JUST PASSED INTERSECTION AND WERE DESCENDING TO 5000 FEET.  CREW ELECTED TO DECLARE AN EMERGENCY AND DIVERT TO THE NEAREST SUITABLE AIRFIELD. ACFT LANDED WITHOUT FURTHER INCIDENT. FROM THE TIME CREW SAW SMOKE TO LANDING WAS APPROX 5 MINUTES.  MX WAS NOTIFIED AND DETERMINED THE SOURCE OF THE SMOKE WAS IN THE FMS. INVESTIGATION REVELED AN INTERNAL ELECTRONIC FAILURE IN THE FMS.  A NEW FMS WAS INSTALLED, PERFORMED AN OPS CHECK WITH NO DEFECTS NOTED. THE ACFT WAS THEN RETURNED TO SERVICE.
